Florida, 2014

Lightning Strike in Florida, September 8, 2014

September 8, 2014 · NWS MOB · 1 event in 1 county or zone

A lightning strike caused damage to a house and car.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A lightning strike caused damage to a house and car.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 8, 3:55 AM CST, 7 hours 33 minutes earlier.

Area forecast discussion, Sep 8, 3:55 AM CST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CDT MON SEP 8 2014

.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...FOR TODAY AND
TONIGHT...A WEAK FRONTAL BOUNDARY DRAPED ACROSS LOWER PARTS OF THE
CWFA THIS MORNING WILL GRADUALLY RETREAT NORTHWARD AND BECOME DIFFUSE
THROUGH TONIGHT IN RESPONSE TO A MID TO UPPER RIDGE OF HIGH PRESSURE
BECOMING BETTER ORGANIZED GENERALLY FROM WEST TO EAST. THIS PLACES
THE HEAVIEST PRECIP ALONG THE WEAK FRONT...GENERALLY ALONG THE I-10
CORRIDOR STRETCHING NORTHWARD OVER INTERIOR SECTIONS OF SOUTHWEST AL
MOSTLY ALONG AND EAST OF THE I-65 CORRIDOR. LATEST MODEL SOUNDINGS
ARE VERY SIMILAR TO YESTERDAY WITH PWATS NEAR 2 IN AND MODIFIED CAPES
AROUND 3500 J./KG. WITH LIMITED OR WEAK FORCING IN THE MID LEVELS
STILL PRESENT ACROSS THE DEEP SOUTH MOST OF THE STRONGER
THUNDERSTORMS WILL REMAIN WELL BELOW SEVERE LIMITS WITH MAYBE A FEW
ISOLATED STRONG STORMS BY LATE AFTERNOON GENERALLY OVER CENTRAL AND
NORTH PARTS OF THE CWFA. GUSTY STRAIGHT LINE WIND...VERY HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING BEING THE MAIN THREATS FROM
THE STRONGER STORM OCCURRING MOSTLY LATE THIS AFTERNOON AND EARLY
THIS EVENING. THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS DUE TO
THE POSITION OF THE WEAK BOUNDARY BY LATE IN THE DAY WEAKENING
QUICKLY AFTER SUNSET DUE TO THE LACK OF HEATING NEAR THE SFC. AS FOR
TEMPS WILL LEAN TOWARDS THE WARMER MAV GUIDANCE THROUGH TONIGHT WHICH
RESULTS IN HIGHS MOSTLY IN THE LOWER 90S FOR INLAND AREAS AND THE
UPPER 80S ALONG THE IMMEDIATE COAST. TONIGHTS LOWS WILL BE MOSTLY IN
THE LOWER 70S FOR INLAND AREAS AND MID 70S CLOSER TO THE COAST. 32/EE

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.

FOR TUESDAY THROUGH WEDNESDAY NIGHT...AN UPPER RIDGE REMAINS OVER
THE REGION THROUGH THE PERIOD WHILE AN UPPER TROF SLOWLY ADVANCES
ACROSS THE NORTHERN STATES.  A WEAK SURFACE TROF OVER THE AREA...A
VESTIGE OF A WEAK FRONTAL BOUNDARY...DISSIPATES ON TUESDAY WITH A
SURFACE RIDGING BUILDING OVER THE NORTHERN GULF THROUGH WEDNESDAY.
A SURFACE LOW ASSOCIATED WITH THE UPPER TROF BRINGS A TRAILING COLD
FRONT TO THE LOWER MISSISSIPPI RIVER VALLEY LATE WEDNESDAY NIGHT.
WILL HAVE CHANCE POPS FOR MOST OF THE AREA ON TUESDAY AS THE WEAK
SURFACE TROF CONTRIBUTES TO CONVECTIVE DEVELOPMENT...THEN SLIGHT
CHANCE POPS FOLLOW FOR WEDNESDAY AS FORCING IS FAIRLY WEAK WITH THE
SEA BREEZE INITIATING ISOLATED CONVECTION.  WITH PRECIPITABLE WATER
VALUES REMAINING NEAR 1.9 INCHES...PRECIPITATION LOADING IN THE
STRONGER STORMS MAY LEAD TO STRONG GUSTY WINDS EACH DAY.
TEMPERATURES WILL BE ABOUT A FEW DEGREES ABOVE NORMAL. /29

.LONG TERM (THURSDAY THROUGH SUNDAY)...AN UPPER RIDGE OVER THE
REGION SLOWLY WEAKENS AND MOVES INTO THE NORTHERN GULF AS AN UPPER
TROF CONTINUES SLOWLY EASTWARD INTO THE INTERIOR EASTERN STATES.  A
SURFACE LOW ASSOCIATED WITH THE UPPER TROF PASSES WELL NORTH OF THE
AREA ON THURSDAY AND BRINGS A TRAILING COLD FRONT THROUGH THE
FORECAST AREA ON FRIDAY INTO FRIDAY NIGHT.  A LARGE SURFACE HIGH
BUILDS FROM THE PLAINS INTO THE EASTERN STATES IN THE WAKE OF THE
FRONT AND USHERS COOLER AND MORE SEASONABLE TEMPERATURES INTO THE
AREA.  WILL HAVE CHANCE POPS FOR THURSDAY AND FRIDAY AS THE FRONT
APPROACHES AND ADVANCES INTO THE AREA.  POPS FOR SATURDAY AND SUNDAY
DEPEND ON HOW FAR INTO THE GULF THE FRONT TRAVELS...OR IF IT GETS
HUNG UP CLOSER TO THE COAST.  HAVE OPTED FOR CHANCE POPS MAINLY FOR
THE COASTAL COUNTIES BOTH DAYS WITH SLIGHT CHANCE POPS FURTHER
INLAND AND WILL CONTINUE TO MONITOR.  TEMPERATURES WILL BE ABOUT A
FEW DEGREES ABOVE NORMAL ON THURSDAY THEN TREND TO NEAR OR SLIGHTLY
BELOW SEASONABLE VALUES BY SATURDAY WITH SIMILAR TEMPERATURES
CONTINUING INTO SUNDAY. /29

&&

.AVIATION (12Z ISSUANCE)...VFR TO MVFR CONDITIONS THROUGH 09.12Z.
ALSO COULD SEE SOME BRIEF PERIODS OF IFR CONDITIONS IN AND AROUND
SOME OF THE STRONGER THUNDERSTORMS OCCURRING DURING THE AFTERNOON
HOURS. GUSTY STRAIGHT LINE WINDS WILL ACCOMPANY SOME OF THE STRONGER
STORMS LATE IN THE DAY. A LIGHT NORTHERLY FLOW EARLY TODAY WILL SHIFT
SOUTH TO SOUTHWEST AT 6 TO 8 KNOTS THIS AFTERNOON AND EARLY THIS
EVENING...FOLLOWED BY LIGHT AND VARIABLE WIND OVERNIGHT AND EARLY
MON. 32/EE

&&

.MARINE...HIGH PRESSURE WILL STRENGTHEN FROM WEST TO EAST OVER THE
NORTH CENTRAL GULF THROUGH THU THEN BECOME REINFORCED LATER IN THE
WEEK AS A STRONGER COLD FRONT MOVES SOUTH OVER THE NORTH CENTRAL
GULF LATE FRI THROUGH SAT MORNING, A LIGHT SOUTH TO SOUTHWEST FLOW
MOSTLY DURING THE DAYLIGHT HOURS WILL CONTINUE OVER THE MARINE AREA
THROUGH MOST OF THE WEEK THEN BECOME NORTHWEST TO NORTH AT 12 TO 15
KNOTS WITH HIGHER GUSTS EARLY SAT MORNING. A MODERATE NORTHEAST TO
EAST FLOW WILL FOLLOW LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK
AS THE RIDGE OF HIGH PRESSURE TO THE NORTH SHIFT EAST. SEAS WILL
CONTINUE TO RUN AROUND 1 FOOT THROUGH MOST OF THE WEEK THEN BUILD 2
TO 3 FEET OVER THE WEEKEND WINDS AND SEAS WILL BE HIGH NEAR SHOWERS
AND THUNDERSTORMS THROUGH THE FORECAST. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      91  73  92  74  92 /  60  40  30  10  20
PENSACOLA   90  74  90  75  90 /  50  30  30  10  20
DESTIN      89  77  89  76  88 /  40  30  40  10  20
EVERGREEN   92  70  92  70  92 /  60  50  30  10  20
WAYNESBORO  92  70  92  71  92 /  50  50  30  10  20
CAMDEN      92  69  92  70  92 /  60  50  30  10  20
CRESTVIEW   93  70  92  70  91 /  60  40  40  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 8, 4:26 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
526 AM CDT MON SEP 8 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
526 AM CDT MON SEP 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS MOST OF
THE FORECAST AREA TODAY. PERIODS OF HEAVY RAIN...GUSTY STRAIGHT LINE
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS
WITH THE STRONGER STORMS. A FEW STRONGER THUNDERSTORMS COMPARED TO
THE LAST FEW DAYS WILL BE POSSIBLE MOSTLY OVER INLAND AREAS DURING
THE LATE AFTERNOON OR EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE
FORECAST PERIOD. THE STRONGER THUNDERSTORMS WILL OCCUR MOSTLY
DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. PERIODS OF HEAVY
RAIN...GUSTY STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREATS WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-091200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
526 AM CDT MON SEP 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS...WAVES AND SEAS WILL BE HIGHER NEAR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS...WAVES AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY DURING THE LATE NIGHT
AND MORNING HOURS THROUGH THE FORECAST PERIOD.

The radar

The Mobile radar (KMOB), 111 km away, was scanning. The volume nearest the first event began at 17:26 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
September 8, 11:28 AM CST
Where
Santa Rosa County, Gulf Breeze
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.350, -87.150

A lightning strike caused damage to a house and car.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544132.